MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment occurred.The target lesion was located in the non-tortuous but calcified superficial femoral artery and infra-popliteal artery.A 200cm, 8cm poly tip v-18 control wire was advanced for navigating and delivery.However, upon checking final angiography, it was observed that the wire black polymer distal tip was totally separated about 3cm into the patient body.The detached tip was removed from the patient body through snaring device.The procedure was completed with another of same device.There were no patient complications reported, and the patient condition was normal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: unit returned with its original pouch.The unit returned has the tip damaged and part of it detached, as part of overall visual revision.The returned guidewire had the wire kinked at distal tip section.Additionally, the core wire exposed due to the polymer jacket peeled.The distal tip was confirmed kinked and polymer peeled under microscope.The very tip is without detachment or exposed tip.The peeled section related to polymer was measured and 3.9cm were missing.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12212141
Report Number2134265-2021-09351
Device Sequence Number3210224
Product Code DQX
UDI-Device Identifier08714729070191
UDI-Public08714729070191
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0026869553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Initial Date Received by Manufacturer 07/04/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;